Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 48, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 25, 2018, 3:49 PM EDT. It took effect at Sep 26, 2018, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 3:49 PM EDT (19:49 UTC)
- In effect from
- Sep 26, 2018, 10:00 AM EDT
- Expired
- Sep 26, 2018, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
526 WHUS71 KCLE 251949 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EDT Tue Sep 25 2018 LEZ147>149-260400- /O.NEW.KCLE.SC.Y.0048.180926T1400Z-180927T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT WEDNESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM to 10 PM EDT Wednesday. * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
203 WHUS71 KCLE 260212 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1012 PM EDT Tue Sep 25 2018 LEZ147>149-261015- /O.CON.KCLE.SC.Y.0048.180926T1400Z-180927T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1012 PM EDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT WEDNESDAY... * WINDS...Southwest winds 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
940 WHUS71 KCLE 260802 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EDT Wed Sep 26 2018 LEZ144>146-261615- /O.EXA.KCLE.SC.Y.0048.180926T1400Z-180927T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 402 AM EDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 10 PM EDT this evening. * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. $$ LEZ147>149-261615- /O.CON.KCLE.SC.Y.0048.180926T1400Z-180927T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
023 WHUS71 KCLE 261338 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 938 AM EDT Wed Sep 26 2018 LEZ144>149-262145- /O.CON.KCLE.SC.Y.0048.180926T1400Z-180927T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 938 AM EDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
824 WHUS71 KCLE 261943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EDT Wed Sep 26 2018 LEZ144>149-270200- /O.CON.KCLE.SC.Y.0048.000000T0000Z-180927T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 PM EDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 20 knots decreasing to 10 to 15 knots this evening and 5 to 10 knots overnight. * WAVES...3 to 5 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
485 WHUS71 KCLE 270201 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1001 PM EDT Wed Sep 26 2018 LEZ144>149-270315- /O.EXP.KCLE.SC.Y.0048.000000T0000Z-180927T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1001 PM EDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Waves of 2 to 4 feet will continue to decrease overnight, thus the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 3:47 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 25, 3:47 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
347 PM EDT Tue Sep 25 2018
.SYNOPSIS...
Low pressure over Lake Michigan will move northeast through the
central Great Lakes tonight. A cold front will move east across
the local area late tonight and early Wednesday morning. High
pressure will build northeast out of the Central Plains states
to Pennsylvania by Wednesday night. Another low pressure system
will move northeast to James Bay by Thursday night forcing a
cold front east across the area Friday. High pressure builds
back in over the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
The main concern will be the severe weather threat this evening
into the overnight hours. There is plenty of deep layer shear,
deep moisture, and strong winds right off the surface at 925 to
850 mb. 0-6km Bulk Shear values are approaching 50 knots. MLCape
values are forecast to be 1000-1500 J/kg with 0-3km low level
CAPE values between 50 and 100 J/kg. We are watching a couple
pieces of the puzzle. One weak disturbance is currently over
Indiana moving northeastward. Convection has been decreasing
with this but some of the short term guidance suggest it could
generate convection again late this afternoon into this evening
over the northwestern portion of our area. The other disturbance
we are watching is further back to the west in eastern Iowa at
this time. This is closer to the main wave and is currently more
severe.
The latest thinking going forward is that we will have a high
shear, low instability environment this evening and overnight.
The forecast is low confidence about timing and how convection
is going to develop and play out. We may see a round of
scattered strong convection early this evening and race off the
the northeast. The other round of convection will be closer to
the advancing cold front. The timing of this convection will be
closer to midnight through early Wednesday morning. We agree
with where SPC has the greatest potential for a couple isolated
tornadoes possible across northwestern portions of Ohio tonight.
These would be brief spin up tornadoes if they occur with low
top convection. Damaging winds will also be the other main
threat. Hail will be hard to get with this type of environment.
The cold front moves through early Wednesday morning with gusty
northwesterly winds behind the passage. Clouds will stick around
much of the day on Wednesday with cooler temperatures which may
hold steady of slowly fall during the day. Tomorrow night will
be cool with overnight lows in the 40s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A generally benign short term forecast period is expected for
the end of the week into the first half of the weekend. High
pressure will build into the region from the central Plains and
remain in place for much of the forecast period. An upper trough
will dig into the area late Friday into Saturday and a cold
front will cross the area on Saturday. At this point, the front
looks fairly dry as the best forcing is further north and
moisture will be limited except for off the lake. Temperatures
will be on the cooler side of average, especially on Thursday
with the high building behind the cold front.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure will build east overhead on Saturday night. Some
combination of low cloud lingering across NE OH and NW PA with
some increasing high cloud with nearly zonal flow aloft, may
prevent temperatures from getting as cool as they might under
ideal radiational cooling conditions.
A warm front lifts back north Sunday/Sunday night as the upper
ridge starts to expand overhead. We should be back into the warm
sector on Monday with temperatures near 70 degrees and can not
rule out a stray shower or thunderstorm as models show moisture
streaming up from the south. At this time it appears the front
sinks back south to near Lake Erie on Tuesday and may kick off
some thunderstorm activity but appears to stall before lifting
back north during the mid-week period.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
The main challenge for the next 12 to 24 hours will be ceilings
bouncing around between IFR to MVFR and timing showers and
storms affecting individual TAF sites. There will also be the
potential for stronger convection affecting western TAF sites
this evening into tonight. Winds will remain south-southwest
today through tonight 10 to 15 knots with a few gusts up to 20
knots. A cold front should enter west side of the area by 09z
and exit the eastern area by 15z Wednesday. Winds will shift to
the northwest 10 to 15 knots tomorrow morning into tomorrow
afternoon. Ceilings may gradually improve late in the TAF
period but solid MVFR look to stick around through the next 24
to 30 hours.
OUTLOOK...Non-VFR across NE OH/NW PA Wednesday into Thursday.
&&
.MARINE...
Strong south to southwest winds persist ahead of a cold front
this afternoon and will continue through the overnight. Winds
have diminished to below small craft criteria but conditions
will remain less than ideal over tonight into tomorrow. The
front will cross the lake from west to east tomorrow morning
into the early afternoon. Flow over the lake will shift around
to the west and then northwest. While winds won't pick up to
small craft conditions, waves will get into the 3 to 5 feet
range, worthy of a small craft headline. Therefore, have gone
ahead and issued the SCA and associated Beach Hazard Statement
for tomorrow. Winds will be quick to diminish Wednesday night
into Thursday as high pressure builds into the region. Light and
variable flow for the end of the week will keep conditions
fairly benign through Friday. A weak front will cross the lake
on Saturday but should be fairly weak for any marine impacts
this weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from Wednesday morning through
Wednesday evening for OHZ012-089.
PA...Beach Hazards Statement from Wednesday morning through
Wednesday evening for PAZ001.
MARINE...Small Craft Advisory from 10 AM to 10 PM EDT Wednesday for
LEZ147>149.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Sefcovic
LONG TERM...KEC
AVIATION...Griffin
MARINE...SefcovicHazardous weather outlook, Sep 25, 3:27 AM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EDT Tue Sep 25 2018 LEZ142>148-162>168-OHZ003-006>014-017>022-027>032-036>038-047-089- 260730- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 327 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms later this afternoon and tonight. The strongest thunderstorms will have the potential to produce damaging wind gusts. There is also the possibility for some large hail or an isolated tornado. The thunderstorms will produce locally heavy rain and may result in ponding of water and cause rapid increases in small streams and creeks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and this evening. LEZ061-149-169-OHZ023-033-PAZ001>003-260730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Conneaut OH to Ripley NY-Trumbull- Mahoning-Northern Erie-Southern Erie-Crawford- 327 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Locally heavy rain associated with thunderstorms could cause ponding of water and rapid rises of small creeks or streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 25, 1:38 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MILLERSBURG 40.55N 81.92W
09/25/2018 M2.09 INCH HOLMES OH CO-OP OBSERVER
24 HOUR RAINFALL
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:02 AM EDT | Small Craft Advisory | CLE | 4 hr | |
| Sep 25, 10:25 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 23 hr |
| Sep 25, 3:50 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 30 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.